Alert archive / Arizona / Dust Storm Warnings in 2016

Dust Storm Warning 2, NWS Las Vegas, NV

June 27, 2016

NWS Las Vegas, NV issued this dust storm warning at Jun 27, 2016, 4:27 PM MST. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2016, 4:27 PM MST (23:27 UTC)
Expired
Jun 27, 2016, 6:00 PM MST
In force
93 min
Issued by
NWS Las Vegas, NV

The text

As transmitted.

545 
WWUS75 KVEF 272327
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
427 PM PDT MON JUN 27 2016

AZZ003-280100-
/O.NEW.KVEF.DS.W.0002.160627T2327Z-160628T0100Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
427 PM MST MON JUN 27 2016

...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...THROUGH 6 PM MST.

* WINDS...GUSTS TO 50 MPH ARE POSSIBLE.

* VISIBILITY...LOCALLY LESS THAN A QUARTER MILE.

* IMPACTS...AREAS AFFECTED INCLUDE KINGMAN...DOLAN
  SPRINGS...CHLORIDE...US 93 NORTH OF KINGMAN...AND STOCKTON HILL
  ROAD. SEVERE REDUCTIONS IN VISIBILITY MAY OCCUR WITH LITTLE OR NO
  WARNING, MAKING TRAVEL EXTREMELY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

CMS
1 follow-up statement
609 
WWUS75 KVEF 280058
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
558 PM PDT MON JUN 27 2016

AZZ003-280200-
/O.EXP.KVEF.DS.W.0002.000000T0000Z-160628T0100Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
558 PM MST MON JUN 27 2016

...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

WINDS ARE BEGINNING TO SUBSIDE IN THE WARNING AREA. ALTHOUGH SOME
AREAS OF BLOWING DUST REMAIN WHICH MAY REDUCE VISIBILITY BRIEFLY,
SEVERE REDUCTIONS IN VISIBILITY ARE NO LONGER ANTICIPATED.

$$

CMS

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jun 27, 2:50 PM MST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 27, 2:50 PM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV...Corrected
250 PM PDT MON JUN 27 2016

.SYNOPSIS...A weak disturbance moving up from the south will bring an
increase in moisture to the area and a chance of thunderstorms for
portions of the region through at least midweek. Slightly cooler
temperatures and considerable cloud cover can be expected tonight
and Tuesday.
&&

.SHORT TERM...tonight through Wednesday night.

Thunderstorms were developing on the trailing edge of the inverted
trough/easterly wave that was lifting into northwest Arizona and
southeast California. The thunderstorms moving into east central
Mohave county were clearly producing light to moderate rainfall but
radar rainfall estimates up to 0.75" were likely way overdone. The
latest high resolution models indicate thunderstorms will be
confined mostly to central and southern Mohave county late this
afternoon and evening but there will be the potential for strong
winds from these storms that may push across the Colorado River
Valley and possibly into southern Nevada this evening.

As the crest of the easterly wave moves to the northwest
overnight...it will lead to a slight chance of showers or
thunderstorms over southern Nevada and parts of San Bernardino
county late tonight and Tuesday morning with the mountains being
favored with a better chance of seeing some measurable
precipitation. By Tuesday afternoon...we should see an upswing of
showers and thunderstorms over the southern Sierra as the wave
continues lifting up over Inyo county. Pops were increased for the
Sierra accordingly. Cloud cover should also help hold temperatures
down a few degrees from Monday's readings.

The latest models continue to show convection Wednesday will be
somewhat subdued behind the inverted trough as it weakens and
continues lifting into northeast Nevada and northern Utah. Models
indicate drying and stabilization in the mid levels across southeast
California and southern Nevada Wednesday and it appears the boundary
layer will have limited moisture. So, any convection should be
confined to the mountains and may briefly affect nearby valleys as
steering flow pushes them to the northeast. The latest temperature
guidance indicates only a slight increase from Tuesday.

.LONG TERM...Thursday through Sunday.

By Thursday, moisture that was pulled northward earlier in the week
will lessen as the GFS shows the 1 inch PW line retreating back east
into southern Arizona. Did lower POPs in the valleys of southern
Nevada and eastern San Bernardino County since both the GFS/ECMWF
lack instability to generate thunderstorms.

Models agree there will be a resurgence of moisture back west across
the Colorado River into far eastern San Bernardino, Clark and
Lincoln Counties Friday/Saturday. Maintained highest POPs in Mohave
County where instability is the greatest with slight chance POPs for
eastern San Bernardino, Clark and Lincoln Counties. Models differ in
the overall pattern by July 4 with the ECMWF building a ridge
overhead while the GFS shows a deeper trough moving through the
Pacific Northwest. However outcome would be similar with drier more
stable air mass in place.

Influx of moisture/cloud cover Friday/Saturday looks to have minimal
impact of temperatures as guidance keeps values at or above normal
heading through the long holiday weekend.
&&

.AVIATION...For McCarran...Through Wednesday, expect southeasterly
winds under 10 knots in the afternoons and south southwesterly winds
around 10 knots overnight. A few thunderstorms will affect the Peach
Springs corridor this evening, then spread as far west as the local
mountains Tuesday and Wednesday. The main concerns with
thunderstorms will be lightning and erratic gusty winds.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Smoke from fires will remain aloft in most areas,
reducing slant range visibility but probably not surface visibility
except in high terrain. A few thunderstorms will affect Mohave
County this evening, then spread to the southern Great Basin, the
Mojave Desert near and east of Las Vegas, and the Sierra Nevada
Tuesday and Wednesday. The main concerns with thunderstorms will be
lightning and erratic gusty winds. Away from thunderstorms, expect
typical diurnal winds for most areas.
&&

.FIRE WEATHER...A disturbance lifting up through the Mojave Desert
region overnight into Tuesday morning will bring isolated to
scattered thunderstorms...especially over northwest Arizona this
evening. Sufficient moisture exists with these storms to produce
localized wetting rains...however isolated cells with dry lightning
will be possible across eastern San Bernardino and Clark counties
overnight into Tuesday. Coverage is expected to be minimal...but
given the recent dry hot conditions...it will be a fire weather
concern. This initial low grade monsoon moisture push will lead to a
chance of afternoon and evening thunderstorms over the mountains
lingering through at least the middle of the week.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather according to standard operating procedures.
&&

Short term/Fire Weather...Adair
Long term...Pierce
Aviation...Morgan

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:32 PM MSTSevere Thunderstorm WarningVEFMohave43 min

Nearby

Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.